Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS Corpus Christi, TX

January 17, 2012

NWS Corpus Christi, TX issued this small craft advisory at Jan 17, 2012, 2:43 PM CST. It took effect at Jan 17, 2012, 8:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 2:43 PM CST (20:43 UTC)
In effect from
Jan 17, 2012, 8:00 PM CST
Expired
Jan 18, 2012, 9:00 AM CST
In force
13 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WHUS74 KCRP 172043
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CST TUE JAN 17 2012

...BRIEF PERIOD OF STRONG NORTHERLY WINDS BEHIND COLD FRONT TONIGHT...

.A COLD FRONT PUSHING THROUGH CENTRAL AND SOUTH TEXAS WILL MOVE
OFFSHORE THIS EVENING. A PERIOD OF STRONG NORTHERLY WINDS IS
EXPECTED BEHIND THE FRONT OVERNIGHT TONIGHT. THE FRONT WILL
QUICKLY EXIT THE AREA ALLOWING WINDS TO DECREASE WEDNESDAY MORNING.

GMZ230-235-250-255-270-275-180445-
/O.NEW.KCRP.SC.Y.0005.120118T0200Z-120118T1500Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
243 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

* WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS
  BRIEFLY TO 30 KNOTS ARE EXPECTED. WINDS WILL QUICKLY DECREASE TO
  15 TO 20 KNOTS EARLY WEDNESDAY MORNING IN THE BAYS...AND BY
  MID MORNING IN NEARSHORE AND OFFSHORE AREAS. WAVES WILL
  INCREASE TO 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZ
2 follow-up statements
106 
WHUS74 KCRP 180231
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 PM CST TUE JAN 17 2012

...BRIEF PERIOD OF STRONG NORTHERLY WINDS BEHIND COLD FRONT
TONIGHT...

.A COLD FRONT WILL MOVE OFFSHORE THIS EVENING. A PERIOD OF STRONG
NORTHERLY WINDS IS EXPECTED BEHIND THE FRONT OVERNIGHT. THE FRONT
WILL QUICKLY EXIT THE AREA ALLOWING WINDS TO DECREASE WEDNESDAY
MORNING.

GMZ230-235-250-255-270-275-181100-
/O.CON.KCRP.SC.Y.0005.000000T0000Z-120118T1500Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
831 PM CST TUE JAN 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS 
  BRIEFLY TO 30 KNOTS ARE EXPECTED. WINDS WILL QUICKLY DECREASE 
  TO 15 TO 20 KNOTS EARLY WEDNESDAY MORNING IN THE BAYS...AND BY 
  MID MORNING IN NEARSHORE AND OFFSHORE AREAS. WAVES WILL 
  INCREASE TO 5 TO 7 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TE
916 
WHUS74 KCRP 180931
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 AM CST WED JAN 18 2012

...STRONG NORTHERLY WINDS PERSIST EARLY WEDNESDAY MORNING...

.STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THIS MORNING IN WAKE
OF LAST NIGHT'S FRONTAL PASSAGE. WIND SPEEDS WILL BEGIN TO
DECREASE BY LATE MORNING AS HIGH PRESSURE SETTLES INTO THE REGION.

GMZ230-235-250-255-270-275-181500-
/O.CON.KCRP.SC.Y.0005.000000T0000Z-120118T1500Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
331 AM CST WED JAN 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS AND WAVES: NORTH WINDS OF 20 TO 25 KNOTS. WINDS WILL
  QUICKLY DECREASE TO 5 TO 10 KNOTS BY LATE MORNING. 5 TO 7 FOOT
  WAVES ACROSS THE OFFSHORE WATERS WILL BEGIN TO SUBSIDE THROUGH
  THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


RG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 11:37 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jan 17, 11:37 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CST TUE JAN 17 2012

.DISCUSSION...UPDATED FOR 18Z AVIATION.

&&

.AVIATION...A COLD FRONT IS ADVANCING TOWARD THE FORECAST AREA AND
WILL MOVE THROUGH THIS AFTERNOON. WINDS AHEAD OF THE FRONT WILL
SHIFT TO THE WEST AND NORTH AND NORTHWEST BUT REMAIN LIGHT. AS THE
FRONT PASSES THROUGH WINDS INCREASE OUT OF THE NORTH THROUGH THE
EVENING HOURS THEN GRADUALLY DECREASE OVERNIGHT. A BKN TO OVC MVFR
DECK CURRENTLY EXISTS ACROSS EASTERN SITES. THINK ALI...AND
EVENTUALLY CRP WILL SCATTER FOR A TIME THIS AFTERNOON AHEAD OF THE
FRONT. WITH VCT REMAINING MVFR UNTIL FRONTAL PASSAGE LATE
AFTERNOON. LRD IS TOUGH TO FIGURE OUT AS CURRENT IFR CIGS ARE NOT
INDICATED WELL ON SATELLITE IMAGERY. A PATCH OF THICKER CLOUDS IS
DISSIPATING AND SHIFTING SOUTH...SO EXPECT CIGS TO INCREASE THERE
WITHIN THE HOUR. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND INTO
WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 1025 AM CST TUE JAN 17 2012/

DISCUSSION...COLD FRONT IS PROGRESSING THROUGH NORTH AND CENTRAL
TEXAS LATE THIS MORNING. THE FRONT IS CURRENTLY NORTH OF AUSTIN
AND SHOULD BE GETTING INTO THE FORECAST AREA BY 2 TO 3 PM. HAVE
UPDATED WIND FORECAST TO INDICATE THIS SLIGHTLY QUICKER TIMING OF
THE FRONT AND A BIT STRONGER WINDS WITH THE FRONTAL PASSAGE.
EXPECT THE FRONT TO BE THROUGH CORPUS BY AROUND 6PM. A PRE FRONTAL
TROUGH MOVING THROUGH CURRENTLY WILL SHIFT WINDS FOR MOST AREAS TO
THE WEST OR NORTHWEST LATE MORNING AND EARLY AFTERNOON. WITH
STRONG CAP EXPECTED LITLE IN THE WAY OF PRECIP THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 341 AM CST TUE JAN 17 2012/

SHORT TERM (TODAY THROUGH WEDNESDAY)...FOG IS HAVING A HARD TIME
DEVELOPING SO FAR THIS MORNING WITH SOUTHERLY WINDS ABOVE 10KTS IN
MOST LOCATIONS. IN ADDITION...LOW STRATUS DECK HOLDING STRONG
ACROSS EASTERN HALF OF THE REGION. DO EXPECT SOME PATCHY FOG TO
DEVELOP WITH WINDS RELAXING CLOSER TO SUNRISE. OUT WEST...HIGH
CLOUDS MOVING OVER HEAD WITH LESS WIND...THUS EXPECT THE ONSET OF
LOWER VISIBILITIES SOON. THE ADVERTISED COLD FRONT IS MOVING
THROUGH THE TEXAS PANHANDLE AT THIS HOUR AND WILL BE HEADED INTO
NORTH TEXAS SOON. WIND DIRECTION SHOULD SHIFT AHEAD OF THE
BOUNDARY THIS AFTERNOON ACROSS THE NORTH AND WEST...WITH THE
ACTUAL FRONT PUSHING THROUGH SOUTH TEXAS LATE THIS EVENING.
THUS...ANOTHER WARM DAY IS ON TAP AHEAD OF THE FRONTAL BOUNDARY.
MOISTURE DEPTH REMAINS VERY LIMITED AHEAD OF THE FRONT THIS
AFTERNOON AND WITH 850MB WINDS OUT OF THE WEST/SOUTHWEST...A
DECENT CAP WILL LIKELY PREVENT SHOWER DEVELOPMENT. HOWEVER...WILL
KEEP SLIGHT CHANCE MENTIONED FOR AREAS EAST OF HIGHWAY 281 FOR
STRAY SHOWERS THAT DEVELOP ALONG THE FRONTAL PASSAGE. THE BEST
CHANCE WILL BE OVER THE COASTAL WATERS AS THE BOUNDARY MOVES
THROUGH.

SLIGHTLY COOLER AND DRIER AIR WILL THEN PUSH INTO THE REGION
OVERNIGHT AS HIGH PRESSURE BUILDS DOWN INTO THE STATE. THIS WILL
BRING NOTICEABLY COOLER TEMPERATURES FOR WEDNESDAY MORNING AND
AFTERNOON. HOWEVER...THE COOL DOWN WILL NOT LAST LONG AS NORTHERLY
WINDS WEAKEN AND TURN MORE ONSHORE BY WEDNESDAY NIGHT.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A MOSTLY ZONAL FLOW IS
EXPECTED THROUGH SATURDAY ACROSS MUCH OF THE COUNTRY. THIS WL
MAINTAIN RELATIVELY TRANQUIL CONDITIONS ACROSS SOUTH TX THROUGH
SATURDAY. AFTER A BRIEF COOL DOWN ON WED NIGHT...ABOVE NORMAL
TEMPERATURES ARE EXPECTED AS THE FLOW QUICKLY BECOMES SOUTHERLY ON
THURSDAY. A WK FRONT IS EXPECTED TO WASH OUT ACROSS THE CWA ON
SATURDAY WITH LITTLE FANFARE. INCREASING GULF MOISTURE WL TRANSLATE
INTO ABUNDANT OVERNIGHT AND MORNING CLOUDS ALONG WITH AREAS OF FOG
THROUGH SATURDAY.  THE MODELS CONTINUE TO OFFER VARIANCES IN THE
FCST FOR SUNDAY AND MONDAY. THE MAIN DIFFERENCE IS THE
TIMING..STRENGTH AND POSITION OF A SRN STREAM S/WV APPROACHING FROM
THE BAJA RGN. FOR NOW...WL OPT TO CARRY SLIGHT CHC POPS FOR THE SUN
NIGHT-MON NIGHT TIME-FRAME DUE TO THIS S/WV AND THE RESULTING OMEGA
AND MOISTURE TRANSPORT ACROSS THE CWA. THE TIMING OF THE ASSCTD
PACIFIC COLD FRONT ALSO CONTINUES TO BE PROBLEMATIC. FOR NOW...WL
OPT FOR THE LATEST GFS SOLN WHICH PROGS THE FRONT PUSHING THROUGH
THE CWA MON AFTN/EVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  47  63  46  76  /  10  10  10   0   0
VICTORIA          78  41  61  41  74  /  20  10   0   0   0
LAREDO            81  47  64  49  76  /   0   0   0   0   0
ALICE             82  47  64  45  77  /  10  10   0   0   0
ROCKPORT          75  46  60  48  69  /  10  10   0   0   0
COTULLA           80  42  63  42  76  /  10   0   0   0   0
KINGSVILLE        83  47  64  45  77  /  10  10  10   0   0
NAVY CORPUS       77  49  61  50  71  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Jan 17, 5:41 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CST TUE JAN 17 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
541 AM CST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT IN
WAKE OF COLD FRONT THAT WILL MOVE THROUGH LATE THIS EVENING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
WEDNESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/MB

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.